Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 83, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 15, 2016, 5:29 PM CDT for 5 counties in Tennessee. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2016, 5:29 PM CDT (22:29 UTC)
- Expired
- Jun 15, 2016, 6:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties DeKalb County, TN, Putnam County, TN, Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 109 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 5:38 PM CDT | TSTM WND DMG | Doyle, TN | ROOF BLOWN OFF AN OLD CAR WASH BUILDING IN DOYLE |
| Jun 15, 5:43 PM CDT | TSTM WND DMG | Sparta, TN | SEVERAL TREES...POWER LINES...AND TELEPHONE WIRES DOWN THROUGHOUT THE COUNTY |
| Jun 15, 5:56 PM CDT | TSTM WND DMG | Spencer, TN | SEVERAL TREES DOWN THROUGHOUT THE COUNTY ARE BLOCKING ROADWAYS. A FEW POWER LINES WERE ALSO DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 12:39 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
487
WUUS54 KOHX 152229
SVROHX
TNC041-141-175-177-185-152300-
/O.NEW.KOHX.SV.W.0083.160615T2229Z-160615T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
529 PM CDT WED JUN 15 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WHITE COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN DE KALB COUNTY IN MIDDLE TENNESSEE...
CENTRAL PUTNAM COUNTY IN MIDDLE TENNESSEE...
NORTHERN VAN BUREN COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN WARREN COUNTY IN MIDDLE TENNESSEE...
* UNTIL 600 PM CDT
* AT 529 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ALGOOD TO NEAR SPARTA TO NEAR MCMINNVILLE...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COOKEVILLE...MCMINNVILLE...SPARTA...SPENCER...ALGOOD...MONTEREY...
DOYLE...VIRGIN FALLS STATE NATURAL AREA...ROCK ISLAND STATE PARK...
BURGESS FALLS STATE PARK...HAMPTONS CROSSROADS...
BAKERS CROSSROADS AND FALL CREEK FALLS S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3610 8517 3610 8524 3609 8525 3605 8524
3596 8526 3592 8525 3591 8521 3590 8521
3589 8523 3587 8522 3580 8525 3559 8566
3582 8592 3583 8588 3585 8590 3597 8567
3622 8557 3623 8556 3615 8516
TIME...MOT...LOC 2229Z 291DEG 35KT 3622 8551 3594 8557 3573 8584
HAIL...<.75IN
WIND...60MPH
$$
AL1 follow-up statement
234
WWUS54 KOHX 152241
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
541 PM CDT WED JUN 15 2016
TNC041-141-175-177-185-152300-
/O.CON.KOHX.SV.W.0083.000000T0000Z-160615T2300Z/
WHITE TN-DE KALB TN-PUTNAM TN-VAN BUREN TN-WARREN TN-
541 PM CDT WED JUN 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR WHITE...SOUTHEASTERN DE KALB...CENTRAL PUTNAM...NORTHERN VAN
BUREN AND NORTHEASTERN WARREN COUNTIES...
AT 541 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ALGOOD TO SPARTA TO MCMINNVILLE...MOVING EAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
COOKEVILLE...MCMINNVILLE...SPARTA...SPENCER...ALGOOD...MONTEREY...
DOYLE...VIRGIN FALLS STATE NATURAL AREA...ROCK ISLAND STATE PARK...
BURGESS FALLS STATE PARK...HAMPTONS CROSSROADS...
BAKERS CROSSROADS AND FALL CREEK FALLS S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3610 8517 3610 8524 3609 8525 3605 8524
3596 8526 3592 8525 3591 8521 3590 8521
3589 8523 3587 8522 3580 8525 3559 8566
3582 8592 3583 8588 3585 8590 3597 8567
3622 8557 3623 8556 3615 8516
TIME...MOT...LOC 2241Z 284DEG 28KT 3619 8543 3591 8549 3570 8576
HAIL...<.75IN
WIND...60MPH
$$
ALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:32 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 15, 3:32 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Nashville TN 332 PM CDT WED JUN 15 2016 .DISCUSSION... Strong to severe thunderstorms now into our northwestern portions of the cwa. Dewpoints in the 70s have allowed cape values to climb to high levels this afternoon. In the mid and upper levels, pva is helping to drive these storms as an impulse rides southeastward. 850 mb flow is rather light with only 15 to 20 kts indicated. Nevertheless, these storms carry some height with them and a few wind damage reports have been received over the past few hours. HRRR seems to be handling this convection rather well. It indicates that this activity should be rather progressive as it moves to the southeast. Overnight...airmass will become more stable with time and will therefore lower pops down to 20 to 30 percent after midnight. Otw, will definitely include a pre evening period and tailor the pops to the recent radar trends. On Thursday, thermal troughing will lean more toward ridging as +23c 850 mb temps spread across the area. Northerly mid and upper level flow looks disturbance free during the day with stronger low level subsidence during the afternoon. However, with the activity potentially becoming active again by evening, will still include a slight chance of thunderstorms. Then on Thursday night, a frontal boundary will be on approach. Given the heat in place, one would think that reasonably high pops would be needed. However...mid level temps are rather warm and the atmosphere looks capped. Question is, will the boundary be strong enough to bust the cap and tap into the impressively high cape values. Latest spc day 2 info keeps the slight risk to our east, where the better forcing along the boundary resides. Will continue to carry low pops for showers and tstms. Behind Thursday nights fropa, the drier air looks as though it will win out by Friday and Friday nt. For the near term temps, the heat on Thursday will definitely be on. Will go mid to upper 90s for much of the area west of the Plateau. We'll then cool it off a good 8 degrees or so on Friday. In the ext fcst, gfs and euro solutions match up rather favorably. A large shield of upper ridging looks as though it will dominate much of the central and southern U.S.. The positioning of the axis will pinwheel from the nations interior and elongate w-e over the southern tier by Monday. Thankfully, The upper high center will remain over the desert southwest and will put a hold on any impressive thermal ridging across the southeastern U.S.. Thus, hot and dry for the extended, but not too terrible and no heat advisories are expected at this time. Dewpoints will be tolerable. By late in the extended, w-e ridging will become suppressed and the pattern will morph into more of a height elevated northwesterly flow regime. With weak boundaries moving our way late in the extended, will include low shower and thunderstorm chances by Wednesday. && .AVIATION... 18Z TAF DISCUSSION. A line of showers and thunderstorms has developed NW of KCKV. This line will push SEWD over the next several hours and likely affect all 3 of our mid-state terminals through 00Z this evening. Gusty winds and reduced vis are the mostly likely effects from this line for a couple of hours at each terminal. Have tried to time this line out with TEMPOs for KCKV/KBNA and will AMD later for KCSV as the line closes in on I-65. && .PRELIMINARY POINT TEMPS/POPS... Nashville 71 96 72 88 68 / 40 20 20 10 0 Clarksville 72 96 70 87 66 / 30 20 20 10 0 Crossville 70 89 66 80 63 / 50 20 20 10 0 Columbia 71 96 72 89 68 / 50 20 20 20 0 Lawrenceburg 71 96 71 89 67 / 50 20 20 20 0 Waverly 71 95 71 87 66 / 40 20 20 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........Unger
Hazardous weather outlook, Jun 15, 12:55 PM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1255 PM CDT WED JUN 15 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-161800- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1255 PM CDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LINE OF SHOWERS AND THUNDERSTORMS WILL PROVIDE AN OPPORTUNITY FOR DAMAGING STRAIGHT LINE WINDS THIS AFTERNOON FOR MOST OF MIDDLE TENNESSEE. THE LINE WILL BREAK ACROSS THE TENNESSEE RIVER AROUND 130 PM AND MOVE SWIFTLY THROUGH THE MID-STATE, LIKELY EXITING BY 7 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT. A FEW STORMS COULD BE STRONG OR POSSIBLY SEVERE WITH DAMAGING WIND GUSTS BEING THE MAIN THREAT. HEAT INDEX VALUES WILL AGAIN RISE INTO THE UPPER 90S TO LOW 100S ACROSS MUCH OF MIDDLE TENNESSEE ON THURSDAY. PROLONGED OUTDOOR EXPOSURE COULD RESULT IN HEAT EXHAUSTION OR HEAT STROKE IF PRECAUTIONS ARE NOT TAKEN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND MAY BECOME NECESSARY AGAIN THURSDAY NIGHT. 27
In the hours before
Local storm report, Jun 15, 5:07 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
507 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TSTM WND DMG 4 ESE CARTHAGE 36.23N 85.88W
06/15/2016 SMITH TN TWITTER
IMAGE OF A LARGE TREE DOWN IN ELMWOOD
&&
EVENT NUMBER OHX1600566
JACKSONLocal storm report, Jun 15, 5:08 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
508 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG MOUNT JULIET 36.21N 86.52W
06/15/2016 WILSON TN EMERGENCY MNGR
SEVERAL REPORTS OF TREES AND POWER LINES DOWN
THROUGHOUT THE COUNTY
&&
EVENT NUMBER OHX1600567
JACKSONLocal storm report, Jun 15, 5:10 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
510 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG SMYRNA 35.98N 86.52W
06/15/2016 RUTHERFORD TN FACEBOOK
SEVERAL REPORTS OF TREES DOWN IN SMYRNA
&&
EVENT NUMBER OHX1600568
JACKSONLocal storm report, Jun 15, 5:15 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
515 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TSTM WND DMG 2 W GREEN HILL 36.23N 86.61W
06/15/2016 DAVIDSON TN NWS EMPLOYEE
NUMEROUS TREES AND LIMBS DOWN IN BRANDYWINE SUBDIVISION
&&
EVENT NUMBER OHX1600569
JACKSONLocal storm report, Jun 15, 5:17 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
517 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG 3 SW MOUNT JULIET 36.18N 86.56W
06/15/2016 WILSON TN FACEBOOK
IMAGE OF A LARGE TREE DOWN
&&
EVENT NUMBER OHX1600570
JACKSONLocal storm report, Jun 15, 5:23 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
523 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG GREEN HILL 36.23N 86.57W
06/15/2016 WILSON TN NWS EMPLOYEE
A TREE WAS SPLIT ALONG BIG HORN DRIVE. NUMEROUS
BRANCHES WERE BLOWN DOWN ALONG SAUNDERSVILLE ROAD AND A
FLAGPOLE WAS BENT ON MATTERHORN DRIVE.
&&
EVENT NUMBER OHX1600571
SHThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 46 min |
| Jun 15, 2:46 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 44 min |
| Jun 15, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Montgomery, Stewart | 47 min |
| Jun 15, 3:24 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Montgomery, Robertson | 36 min |
| Jun 15, 3:29 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 31 min |
| Jun 15, 3:37 PM CDT | Special Weather Statement | OHX | Humphreys | 38 min |
| Jun 15, 3:52 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 38 min |
| Jun 15, 4:01 PM CDT | Special Weather Statement | OHX | Maury, Williamson | 44 min |
| Jun 15, 4:03 PM CDT | Special Weather Statement | OHX | Hickman, Lewis, Perry | 42 min |
| Jun 15, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Wilson | 36 min |
| Jun 15, 4:26 PM CDT | Special Weather Statement | OHX | Macon, Smith, Trousdale | 49 min |
| Jun 15, 4:32 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 28 min |
| Jun 15, 4:37 PM CDT | Special Weather Statement | OHX | Lawrence, Wayne | 38 min |
| Jun 15, 4:39 PM CDT | Special Weather Statement | OHX | Marshall, Maury | 51 min |
| Jun 15, 4:45 PM CDT | Special Weather Statement | OHX | Hickman, Lewis, Perry | 45 min |
| Jun 15, 4:53 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford, Warren, Wilson | 37 min |
| Jun 15, 4:56 PM CDT | Special Weather Statement | OHX | Clay, DeKalb, Jackson, Putnam, Smith | 49 min |
| Jun 15, 5:01 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Smith, Warren, White | 29 min |
| Jun 15, 5:18 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 27 min |
| Jun 15, 5:23 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 37 min |
| Jun 15, 5:27 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Grundy, Rutherford, Warren | 48 min |
| Jun 15, 5:30 PM CDT | Special Weather Statement | OHX | Giles, Lawrence, Marshall, Wayne | 45 min |
| Jun 15, 5:36 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett, Putnam | 39 min |
| Jun 15, 5:36 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall | 24 min |
| Jun 15, 5:39 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 21 min |
| Jun 15, 5:54 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Grundy, Van Buren, Warren | 51 min |
| Jun 15, 6:00 PM CDT | Special Weather Statement | OHX | Cumberland, White | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.